MAUDE Adverse Event Report: AESCULAP AG MICRO-LINE STRAIGHT HDPC 1:1 F/2.35X70MM; HIGHSPEED POWER SYSTEMS

AESCULAP AG MICRO-LINE STRAIGHT HDPC 1:1 F/2.35X70MM; HIGHSPEED POWER SYSTEMS
Model Number GD450M
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information or investigation results are received, they will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with a micro-line drill.According to the complaint description, when the drill was activated, oil or water came out of the tip and dripped into the patient's mouth.The doctor used saline solution to rinse the patient's mouth right away, and another tray was used to continue the surgery.The malfunction caused a delay and required medical intervention.This occurred during a le fort procedure.Additional information was not provided.The malfunction is filed under xc reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the investigation has been carried-out by the aesculap technical service (ats).The handpiece has been checked according to the internal inspection plan.The technical employee noted that the inner of the handpiece is with corrosion.Furthermore, by functional testing, there are loud running noises.Additionally, the product investigation carried out by the investigator from the qm department.The vigilance investigator carried out the pictorial documentation visually with "panasonic dmc tz8" and microscopically.The surface of the inner pieces of the product are with residues and corrosion.The ball bearing and the shaft driver was worn out and damaged due to corrosion.The state of the interior points to inadequate and incorrect reprocessing.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Conclusion and measures / preventive measures: upon the investigation results the root cause of the problem is mostly reprocessing related.The instructions for use (ifu) should be taken into account to prevent such errors in the future.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
No updates.

Brand Name
MICRO-LINE STRAIGHT HDPC 1:1 F/2.35X70MM
Common Device Name
HIGHSPEED POWER SYSTEMS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key12254197
Report Number2916714-2021-00164
Device Sequence Number11854851
Product Code HWE
UDI-Device Identifier04038653444885
UDI-Public4038653444885
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2021
Report Date (Section F) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGD450M
Device Catalogue NumberGD450M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/06/2021
Event Location Hospital
Date Report to Manufacturer07/06/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date12/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA07/30/2021